MAUDE Adverse Event Report: MEDTRONIC, INC COUGAR GUIDE WIRE; WIRE, GUIDE, CATHETER

MEDTRONIC, INC COUGAR GUIDE WIRE; WIRE, GUIDE, CATHETER
Catalog Number CGRXT190HJ
Medical Device Problem Codes Delamination (2904); Detachment of Device or Device Component (2907); Material Deformation (2976)
Health Effect - Clinical Code Patient Problem/Medical Problem (2688)
Date of Event 09/22/2017
Type of Reportable Event Serious Injury
Event or Problem Description
The physician used a cougar wire during a primary angioplasty procedure in a mild tortuosity, non-calcified vessel.No damage was noted to packaging (shelf carton, inner packaging, hoop).No issues were noted to the device when removing it from the packaging as per ifu.The wire was inspected and prepped per ifu with no issues noted.The wire tip was not formed by the physician.The coating was moistened prior to use.It is reported that while delivering the wire to the lesion the green outer coating had given way and the wire was delaminating.The wire was stuck in the diagonal artery, and whilst trying to put it back into the lad, it was noticed that the torque was not getting transmitted.During the attempt to remove the entire system, it was noticed that wire delamination occurred either at the junction of the distal 30 mm and the harder part of the wire or a bit more proximally at the level of the proximal lad.Hence the wire was removed due to coating issues.As the wire was retracted, it is indicated that the wire continued to stretch.No device had been loaded onto the wire when this event occurred.The patient underwent emergency cabg.One piece of the wire was retrieved in the cath lab and one piece in the operation theatre.The patient is reported to be recuperating at home.
 
Additional Manufacturer Narrative
Procedural image review: images confirm the delivery of a wire to the diagonal artery.There is no evidence of coating coming off the wire or the unravelling of the wire in the images.A detachment appears to have occurred as there is no wire evident in the guide catheter.No images of the unravelled wire were provided.If information is provided in the future, a supplemental report will be issued.

Brand Name
COUGAR GUIDE WIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
MEDTRONIC, INC
37a cherry hill dr
danvers MA 01923
MDR Report Key7028039
Report Number1220452-2017-00115
Device Sequence Number1051207
Product Code DQX
UDI-Device Identifier20643169452828
UDI-Public20643169452828
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K140695
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/23/2020
Device Catalogue NumberCGRXT190HJ
Device Lot NumberG17A01783
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/14/2017
Supplement Date Received by Manufacturer01/16/2018
Initial Report FDA Received Date11/14/2017
Supplement Report FDA Received Date02/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR
Patient Weight58